I am 42 and have been mostly healthy in my life. Six months ago, I had chest pressure/heaviness on the upper middle left of my chest and, later, palpitations (these quit once I gave up caffeine). I have had chest pressure for periods of time two or three times before in the last seven years--sometimes on the right and sometimes on the left. I was referred to a cardiologist who found nothing (none of three cardiologists, thru the years, have found anything except mitral valve prolapse) and thought it was GI-related. I started prilosec and when I did so, the pressure went down to below my left breast. Prilosec was somewhat helpful and the pressure occurred less frequently but I went off it because I felt dizzy many days. After I went off it, my stomach went kinda crazy. I had pressure then on my right side, under my breast, my left side, in the middle sometimes, and sometimes the right-side pain would radiate to my right side and my right back. I was nauseous and could only eat about a meal a day, at most. My food seemed to back up, it felt like, into my esophagus. I had loose stools with food that may not have digested. Some of the stools burned a bit (acid? bile?) around my anus. I quickly lost ten pounds. The doctor said it could be GERD or gastritis or my gall bladder (gall bladder sludge found two year before when I felt gall bladder pressure for two months) and did an U/S, CT and MRI of my abdomen. All that came back was milk of calcium bile in my gall bladder. I went back on prilosec (what's a little dizziness!), ate small meals, and tried to follow GERD guidelines, and slowly things got better. My weight stabilized, my bowel normalized, and the pressure went back to left side only (chest and below left breast, alternating). Once or twice when I ate a whole lot or lied down right after eating, I did get a sore/thick throat that has been somewhat chronic. And sometimes it seems like I can "feel" reflux up into my esophagus. Once or twice I've gotten a little of this liquid in my throat. It is fair to say that throughout ALL of this I have been significantly anxious. SO-three questions for you. #1) What do you think--GERD, gall bladder, both? #2) Do I require prilosec to stay well? (I'm dizzy again and would prefer to go off). #3) Could my dizziness be related to GERD or gall bladder disease? #4) Why do I sometimes still have pressure if I'm on prilosec? I do see a GI doc in a couple of weeks but your opinion while I'm waiting could add to my peace of mind/ability to relax. Thanks
Main gallbladder symptoms: pain just below the rib cage on the right, pain worse in minutes-few hours after the (fatty) meal, pain radiating on the right lower or upper back or right shoulder. Pale/yellow diarrhea.
GERD - pain worse at night, simply because acid can easily come into esopagus, when you lie down. Temporary solution : put additional pillow under your uper back, avoid any alcohol, caffeine, acid foods, fruits, spicy foods.
Burning diarrhea may be due to excessive bile acid excretion. This happens, if your small intestine is inflammed, and bile acids can't be absorbed. So, here is the third possible cause. Additional cause for burning on bm is an ulcer or fissure in the rectum - due to inflammation.
1. Stool test for bile acids
2. Breath test for Helycobacter pylori, which often causes gastritis
These are simple and quick tests. Next, if necessary:
3. HIDA scan to check your gallbladder function
4. Upper endoscopy to check for gastritis or peptic ulcer
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.